MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS PUMP MODULE SMARTSITE INFUSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS PUMP MODULE SMARTSITE INFUSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 11522558
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd alaris pump module smartsite infusion set had air in line.The following information was received by the initial reporter with the verbatim: thank so much for taking the time to talk to me today.As per our conversation: you have a generalized complaint of air-in-line with the iv set 11522558 which is the bd ball/valve set.There have been multiple internal reports (unknown number of events) of the ball failing to seat properly and air getting down into the line.There is not a lot number available for these events and there was no patient harm related to the air in line.An unknown number of these events have happened in an outpatient infusion center.Please confirm that this information regarding the reported issue of air in line from ball valve not seating properly is accurate and that there is not any other information available.On previous site visits, cpc determined that the practice in the infusion center of over programming the vtbi (volume to be infused) to include the flush was a contributing factor to the failure of the ball seating properly.A vacuum is created which can potentially prevent the ball from completely sealing the valve.If there is a deformity in the drip chamber this can also lead to the ball not seating properly.A possible solution would be to change to the short set connected to a 3 port long primary set to deliver the medications.They could include the flush as they like to, and they would intentionally run the medication to the air in line sensor.The primary line would then be used to flush the rest of the medication.I am including a link to a video that shows how this works.Response received 02 nov 2023: - are you able to provide the batch number for the defective product? in one of the event reports, this reference # was provided: reference #11522558.- how many occurrences of the defective product(s)?: i am aware of 5 reports year to date.- are you able to provide the date of the event in the format of dd-mm-yyyy?: (b)(6) 2023.- did the event involve an urgent/life threatening medical situation?: no, per the reports, no air reached the patient.- did the event cause permanent impairment of a body function? no.- did the event require medical or surgical intervention? no.- did the event cause permanent damage of a body structure? no.- any sample available for investigation? no.

Brand Name
BD ALARIS PUMP MODULE SMARTSITE INFUSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18088484
Report Number9616066-2023-02163
Device Sequence Number17613447
Product Code FPA
UDI-Device Identifier50885403232303
UDI-Public(01)50885403232303
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number11522558
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown